Alert archive / Tennessee / Wind Chill Advisories in 2012
Wind Chill Advisory 1, NWS Morristown, TN
NWS Morristown, TN issued this wind chill advisory at Feb 11, 2012, 7:25 PM EST for 8 counties in Tennessee; 5 counties in Virginia. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2012, 7:25 PM EST (00:25 UTC)
- Expired
- Feb 12, 2012, 4:33 AM EST
- In force
- 9 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Russell County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 62 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528 WWUS44 KMRX 120025 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 725 PM EST SAT FEB 11 2012 ...DANGEROUS WIND CHILLS AND CONTINUES SNOWFALL TONIGHT ... .COOL TEMPERATURES AND BREEZY WINDS WILL COMBINE TO PRODUCE LOW WIND CHILL READING TONIGHT OVER THE EAST TN MOUNTAINS AND HIGHER ELEVATIONS OF SOUTHWEST VA. ADDITIONALLY...UPSLOPE SNOW WILL CONTINUE TO FALL OVER HIGHER TERRAIN OF WISE AND LEE COUNTIES OF SOUTHWEST VA FOR ADDITIONAL ACCUMULATING SNOW AMOUNTS. VAZ002-120830- /O.EXP.KMRX.WW.Y.0004.000000T0000Z-120212T0000Z/ /O.NEW.KMRX.WC.Y.0001.120212T0025Z-120212T1400Z/ /O.NEW.KMRX.WW.Y.0005.120212T0025Z-120212T0900Z/ WISE- INCLUDING THE CITIES OF...WISE...NORTON 725 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOWFALL...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT UNTIL 9 AM EST SUNDAY. * EVENT...MUCH COLDER TEMPERATURES AND BREEZY NORTHWEST WINDS WILL COMBINE TO PRODUCE WIND CHILLS OF MINUS 5 TO MINUS 10 DEGREES OVERNIGHT. ADDITIONALLY...WISE COUNTY WILL CONTINUE TO SEE NEW SNOWFALL...MAINLY OVER HIGHER ELEVATIONS. ADDITIONAL SNOWFALL OF 1 TO 2 INCHES IS POSSIBLE. * TIMING...ACCUMULATING SNOW SHOWERS WILL LINGER INTO THE OVERNIGHT HOURS THROUGH 4 AM EST...ESPECIALLY IN AREAS WHERE UPSLOPE BRISK NORTHWEST WINDS OCCUR. DANGEROUS WIND CHILLS WILL OCCUR OVERNIGHT THROUGH 9 AM EST SUNDAY MORNING. * WIND CHILL VALUES...MINUS 5 TO MINUS 10 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED. && $$ VAZ001-120830- /O.EXP.KMRX.WW.Y.0004.000000T0000Z-120212T0000Z/ /O.NEW.KMRX.WW.Y.0005.120212T0025Z-120212T0900Z/ LEE- INCLUDING THE CITY OF...JONESVILLE 725 PM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOWFALL...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. * EVENT...LEE COUNTY WILL CONTINUE TO SEE NEW SNOWFALL...MAINLY OVER HIGHER ELEVATIONS. ADDITIONAL SNOWFALL OF 1 TO 2 INCHES IS POSSIBLE. * TIMING......ACCUMULATING SNOW SHOWERS WILL LINGER INTO THE OVERNIGHT HOURS THROUGH 4 AM EST...ESPECIALLY IN AREAS WHERE UPSLOPE BRISK NORTHWEST WINDS OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$ TNZ018-041-043-045-047-072-074-VAZ006-008-120830- /O.EXP.KMRX.WW.Y.0004.000000T0000Z-120212T0000Z/ /O.NEW.KMRX.WC.Y.0001.120212T0025Z-120212T1400Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...LEBANON... ABINGDON 725 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST SUNDAY. * EVENT...MUCH COLDER TEMPERATURES AND BREEZY NORTHWEST WINDS WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS OVERNIGHT. * TIMING...DANGEROUS WIND CHILLS WILL OCCUR OVERNIGHT THROUGH 9 AM EST SUNDAY MORNING. * WIND CHILL VALUES...MINUS 5 TO MINUS 10 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED. && $$ TNZ012>017-035-042-044-046-VAZ005-120130- /O.EXP.KMRX.WW.Y.0004.000000T0000Z-120212T0000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-SCOTT- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...GATE CITY 725 PM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY HAS EXPIRED... SNOWFALL IS DECREASING ACROSS THE ADVISED AREA WITH ONLY A FEW POCKETS OF LIGHT SNOW OR FLURRIES EXPECTED OVERNIGHT. LITTLE TO NO ADDITIONAL SNOWFALL IS EXPECTED AND THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ TNZ087-120830- /O.NEW.KMRX.WC.Y.0001.120212T0025Z-120212T1400Z/ SOUTHEAST MONROE- INCLUDING THE CITY OF...COKER CREEK 725 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST SUNDAY. * EVENT...MUCH COLDER TEMPERATURES AND BREEZY NORTHWEST WINDS WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS OVERNIGHT. * TIMING...DANGEROUS WIND CHILLS WILL OCCUR OVERNIGHT THROUGH 9 AM EST SUNDAY MORNING. * WIND CHILL VALUES...MINUS 5 TO MINUS 10 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. THOSE VENTURING OUTDOORS SHOULD DRESS WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED. && $$ MJB
1 follow-up statement
058 WWUS44 KMRX 120933 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 433 AM EST SUN FEB 12 2012 ...FLURRIES ENDING AND NORTHWEST WINDS DIMINISHING... .WINTER WEATHER LINGERS THIS MORNING ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. HOWEVER...WINDS DROPPED OFF SOME OVERNIGHT AND COMBINED WITH LINGERING CLOUDS...TO LESSEN THE WIND CHILL EFFECTS. THIS ALLOWED THE WIND CHILL ADVISORY TO BE CANCELLED...AND THE WINTER WEATHER ADVISORY FOR LEE AND WISE COUNTIES TO EXPIRE. TNZ018-041-043-045-047-072-074-087-VAZ002-006-008-121045- /O.CAN.KMRX.WC.Y.0001.000000T0000Z-120212T1400Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-WISE-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... WISE...NORTON...LEBANON...ABINGDON 433 AM EST SUN FEB 12 2012 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND CHILL ADVISORY. WINDS DROPPED OFF SOME OVERNIGHT AND COMBINED WITH LINGERING CLOUDS...TO LESSEN THE WIND CHILL EFFECTS...ALLOWING THE WIND CHILL ADVISORY TO BE CANCELLED. $$ TG
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 6:09 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 11, 6:09 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
609 PM EST SAT FEB 11 2012
.AVIATION...
COLD MIDLEVEL TEMPERATURES ARE GENERATING SNOW SHOWERS ACROSS SW VA
AND NE TN...BUT THE TREND OVERNIGHT WILL BE GREATER STABILIZTION
AND DECREASING SHOWERS. WILL INCLUDE A TEMPO AT TRI FOR MVFR VIS
WITH SNOW FOR A FEW MORE HOURS...THEN HAVE VFR AT ALL LOCATIONS BY
MIDNIGHT. GUSTY WINDS THIS EVENING SHOULD DIMINISH TO 10-12 KTS
BY MIDNIGHT. HIGH PRESSURE WILL BE BUILDING OVER THE AREA FROM THE
WEST THROUGH TOMORROW...WHICH SHOULD BRING CLEAR SKIES AND WINDS
LESS THAN 10 KTS AT ALL SITES.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...CAMPBELL...
CLAIBORNE...COCKE SMOKY MOUNTAINS...HANCOCK...HAWKINS...
JOHNSON...MORGAN...NORTHWEST CARTER...NORTHWEST GREENE...
SCOTT TN...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SULLIVAN...UNICOI...WASHINGTON TN.
WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BLOUNT SMOKY
MOUNTAINS...BRADLEY...CAMPBELL...CLAIBORNE...COCKE SMOKY
MOUNTAINS...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...UNICOI...
UNION...WASHINGTON TN...WEST POLK.
WIND CHILL ADVISORY UNTIL 9 AM EST SUNDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
VA...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
WIND CHILL ADVISORY UNTIL 9 AM EST SUNDAY FOR THE FOLLOWING
ZONES: RUSSELL...WASHINGTON...WISE.
&&
DGSHazardous weather outlook, Feb 11, 5:32 AM EST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 532 AM EST SAT FEB 11 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-121030- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 532 AM EST SAT FEB 11 2012 /432 AM CST SAT FEB 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR SOUTHWESTERN VIRGINIA AND MUCH OF NORTHEAST TENNESSEE THROUGH 7 PM EST FOR ACCUMULATING SNOWFALL...PLUS FALLING TEMPERATURES AND EVEN COLDER WIND CHILLS. A WIND ADVISORY IS ALSO IN EFFECT THIS MORNING AND AFTERNOON FOR BRISK NORTHWEST WINDS OF 15 TO 30 MPH AND HIGHER GUSTS. MOTORISTS CAN EXPECT HAZARDOUS ROAD CONDITIONS TO DEVELOP TODAY AND ESPECIALLY OVERNIGHT. CHECK THE LATEST FORECAST AND ROAD CONDITIONS IF YOU MUST TRAVEL TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN APPROACHING WEATHER SYSTEM MONDAY NIGHT WILL SPREAD PRECIPITATION INTO THE REGION WITH TEMPERATURES NEAR OR BELOW FREEZING. THE PRECIPITATION MAY BEGIN AS A WINTRY MIX MONDAY NIGHT AND CONTINUE INTO TUESDAY MORNING ACROSS SOUTHEAST TENNESSEE AND THE CUMBERLAND PLATEAU WITH SNOW ELSEWHERE BEFORE CHANGING TO RAIN TUESDAY AFTERNOON AS TEMPERATURES WARM ABOVE FREEZING. SOME LIGHT ACCUMULATIONS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS WILL BE HELPFUL TODAY. TG/TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 7:25 PM EST | Winter Weather Advisory | MRX | Lee, Wise, City of Norton | 9 hr |
Nearby
Wind Chill Advisories in Tennessee, 2012Wind Chill Advisories in Virginia, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.